Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 231, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 21, 2006, 1:15 PM CDT for Covington County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2006, 1:15 PM CDT (18:15 UTC)
- Expired
- Aug 21, 2006, 2:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 80 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1796 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 211815 SVRMOB ALC039-211900- /O.NEW.KMOB.SV.W.0231.060821T1815Z-060821T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 115 PM CDT MON AUG 21 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 200 PM CDT * AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ONYCHA...OR ABOUT 13 MILES SOUTHEAST OF ANDALUSIA...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREEN BAY BY 130 PM CDT STEDMAN AND WATKINS BRIDGE BY 200 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3131 8618 3136 8632 3109 8650 3101 8626 $$
3 follow-up statements
000 WWUS54 KMOB 211829 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 127 PM CDT MON AUG 21 2006 ALC039-211900- /O.CON.KMOB.SV.W.0231.000000T0000Z-060821T1900Z/ COVINGTON AL- 127 PM CDT MON AUG 21 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM CDT FOR SOUTHEASTERN COVINGTON COUNTY... AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ONYCHA...OR ABOUT 13 MILES SOUTHEAST OF ANDALUSIA...MOVING SOUTHWEST AT 5 MPH. OTHER STRONG TO SEVERE THUNDERSTORMS WERE LOCATED 5 MILES SOUTHWEST OF LOANGO AND 2 MILES NORTHWEST OF ROSE HILL AND WERE MOVING TO THE SOUTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GREEN BAY BY 150 PM CDT 8 MILES NORTH OF STEDMAN AND 9 MILES NORTHEAST OF WATKINS BRIDGE BY 200 PM CDT LAT...LON 3131 8618 3136 8632 3109 8650 3101 8626 $$
000 WWUS54 KMOB 211842 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 142 PM CDT MON AUG 21 2006 ALC039-211900- /O.CON.KMOB.SV.W.0231.000000T0000Z-060821T1900Z/ COVINGTON AL- 142 PM CDT MON AUG 21 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM CDT FOR CENTRAL COVINGTON COUNTY... AT 139 PM CDT...A SEVERE THUNDERSTORM WAS DETECTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTH...OR ABOUT 9 MILES NORTHWEST OF ANDALUSIA...MOVING SOUTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RED LEVEL...SOUTH...RIVER FALLS AND 9 MILES NORTHWEST OF ANDALUSIA BY 200 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING KILLS...PLAY IT SAFE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3152 8644 3150 8667 3109 8650 3101 8626 $$
000 WWUS54 KMOB 211858 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 156 PM CDT MON AUG 21 2006 ALC039-211906- /O.EXP.KMOB.SV.W.0231.000000T0000Z-060821T1900Z/ COVINGTON AL- 156 PM CDT MON AUG 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR COVINGTON COUNTY WILL BE ALLOWED TO EXPIRE AT 200 PM CDT... SEVERAL STRONG THUNDERSTORMS CONTINUE ACROSS NORTHWESTERN COVINGTON COUNTY AND MOVING SOUTHWEST AT 5 MPH. SMALL HAIL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL CONTINUE FOR THE NEXT HOUR OR SO. LAT...LON 3152 8644 3150 8667 3109 8650 3101 8626 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:30 AM CDT, 9 hours 45 minutes earlier.
Area forecast discussion, Aug 21, 3:30 AM CDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 330 AM CDT MON AUG 21 2006 .SHORT TERM...EXPECT RAIN CHANCES TO BE HIGHER ACROSS THE FCST AREA TODAY AND TONIGHT. CURRENT SFC MAP SHOWS WEAK QUASI-STATIONARY FRONT OVER THE TN VALLEY REGION WITH A HIGH PRESSURE RIDGE TO THE SOUTH OVER THE EASTERN GULF. MID AND UPPER LEVELS CONTINUE TO INDICATE STRONG HIGH PRESSURE RIDGE ALOFT...WHICH WILL BE SHIFTED SLIGHTLY WEST TODAY...BEING CENTERED OVER EASTERN TEXAS. AS THIS RIDGE WILL BE SLIGHTLY WEAKER OVER THE REGION TODAY...AND CENTERED TO THE MORE TO THE WEST...FLOW AROUND EASTERN PERIPHERY SHOULD ALLOW THE WEAK FRONTAL BOUNDARY TO DRIFT SLOWLY SOUTH INTO AL/MS TODAY AND TONIGHT AS A SERIES OF WEAK MID LEVEL DISTURBANCES MOVE NE-SW ACROSS THE REGION. ALL OF THESE FACTORS SHOULD RESULT IN A BETTER COVERAGE OF PCPN ACROSS THE REGION TODAY AND THIS EVENING...AND 00Z MOS POPS ARE IN THE 50 PERCENT RANGE FOR MOST FCST POINTS TODAY. EXPECT SCATTERED SHOWERS AND STORMS TO DEVELOP BY LATE MORNING AND THEN MOVE SOUTHWEST ACROSS THE REGION INTO THE EVENING HOURS. THE INCREASED PCPN AND MORE WIDESPREAD CLOUD COVER...AND THE FACT THAT THE STRONG MIDLEVEL RIDGING HAS SHIFTED WEST...SHOULD RESULT IN SLIGHTLY LOWER BUT STILL HOT AFTERNOON TEMPS IN THE LOW TO MID 90S TODAY. LOWS TONIGHT IN THE GENERALLY IN THE LOW TO MID 70S. /12 && .LONG TERM...(TUESDAY THROUGH SUNDAY). WEAK FRONTAL BOUNDARY OVER NORTHERN AL AND MS WILL DRIFT SOUTHWARD AND WEAKEN OR BECOME DIFFUSE OVER THE CENTRAL PART OF EACH STATE THROUGH MIDWEEK. THIS BOUNDARY IS A REFLECTION OF A MID TO UPPER TROF WHICH DIGGS OVER THE EASTERN CONUS THROUGH FRIDAY...GIVING WAY TO INCREASED LIFT OR MID LEVEL FORCING TO THE CENTRAL GULF REGION. WITH THIS AND DEEPER MOISTURE ADVECTING NORTHWARD ACROSS MUCH OF THE SE CONUS THROUGHOUT THE WEEK EXPECT BETTER COVERAGE OF PRECIP FOR MUCH OF THE CWFA THROUGH FRI. THE BEST CHANCE FOR HEAVIER SHOWERS AND THUNDERSTORMS WILL BE OVER MOST INLAND SECTIONS OVER THE CWFA MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG THE COAST AND OFFSHORE EACH MORNING. LATEST PROGGS FROM BOTH THE GFS AND NAM DEPICT THIS BETTER COVERAGE TO BEGIN OVER NORTHERN SECTIONS OF THE CWFA TUE AFT SPREADING FURTHER SOUTH EACH DAY THROUGH THURSDAY. WITH PWS INCREASING TO AROUND 2 INCHES THROUGHOUT MUCH OF THE WEEK LOCALLY HEAVY RAINFALL WITH MINOR FLOODING WILL LIKELY OCCUR WITH SOME OF THE STRONGER STORMS INLAND DURING THE AFTERNOON HOURS. AS FOR TEMPS WITH BETTER CLOUDS AND MOISTURE IN PLACE HIGHS WILL CLIMB TO THE LOWER 90S FOR MUCH OF THE CWFA THROUGH FRI...WARMING SOMEWHAT OVER THE WEEKEND AS UPPER TROF LIFTS NORTHWARD. WILL CONTINUE TO USE CURRENT MEX GUIDANCE THROUGH THE PERIOD. /32 && .MARINE...A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE EASTERN GULF OF MEXICO THROUGH MOST OF THE UPCOMING WEEK...AS TROF OR WEAK FRONT REMAINS NEARLY STATIONARY JUST INLAND OVER THE SOUTHEASTERN UNITED STATES. THIS WILL RESULT IN A CONTINUED MAINLY LIGHT SOUTHWESTERLY WIND FLOW THROUGH THE PERIOD WITH LITTLE CHANGE IN SEAS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HIGHER WINDS AND SEAS. /12 && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 93 76 91 75 / 50 50 40 30 PENSACOLA 91 78 89 76 / 50 40 50 40 DESTIN 90 79 89 78 / 50 30 50 30 EVERGREEN 92 73 90 73 / 60 40 60 40 WAYNESBORO 96 74 92 73 / 50 50 70 50 CAMDEN 94 75 90 74 / 60 40 60 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 21, 5:45 AM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT MON AUG 21 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211800- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 545 AM CDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY. MOST OF THE STORMS WILL BE MOVING WEST OR NORTHWEST OVER THE COASTAL WATERS AND OVER THE COASTAL SECTIONS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. BY LATE MORNING...AND CONTINUING THROUGH THE EARLY EVENING HOURS...MOST OF THE ACTIVITY WILL BE OCCURRING ACROSS INTERIOR PORTIONS OF SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND INLAND SECTIONS OF SOUTHEAST MISSISSIPPI. THE STORMS THIS AFTERNOON AND EVENING WILL MOVE TOWARD THE WEST OR SOUTHWEST ACROSS THE AREA. WHILE WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED...SOME OF THE STORMS MAY PRODUCE GUSTY WINDS TO 40 MPH...LOCALLY HEAVY RAINFALL AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS OR SEVERE WEATHER WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:51 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 39 min |
| Aug 21, 6:36 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 24 min |
| Aug 21, 6:59 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.